Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Does thyroxine cause reduced semen volume and trajectory? Does it reduce sperm count?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
i am taking 50 micro grammes of thyroxine a day as prescribed. after six months of taking thyroxine i noticed my semen volume and trajectory was reduced on climax. does thyroxine cause this and does it reduce sperm count?
Posted Mon, 7 May 2012 in Infertility Problem
Answered by Dr. Rhea Chanda 40 minutes later

Thanks for the query.

Thyroxine is not known to have any effect on the semen volume or sperm count.
There can be many other causes for that.Only a semen analysis can tell if there is less volume or low sperm count.You can always get a sample tested.

Thyroxine has side effects like appetite changes,anxiety,sweating, fatigue, headache, hyperactivity, insomnia etc.I suggest that you continue your medicine as directed by your doctor and after few months if you still feel there is low volume,then get a sample tested.

Hope I have answered your query. If you have any follow up queries I will be available to answer them.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask an Infertility Spclst

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor